Kentucky, 2013

Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013

June 26 to 27, 2013 · NWS LMK · 30 events in 16 counties and zones

Multiple rounds of convection developed on June 26th across southern Indiana, sliding southeast into north central Kentucky. In all, three episodes of heavy thunderstorms contributed to localized flash flooding across north central Kentucky, including Louisville, Lexington, and in Madison County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$533,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Multiple rounds of convection developed on June 26th across southern Indiana, sliding southeast into north central Kentucky. In all, three episodes of heavy thunderstorms contributed to localized flash flooding across north central Kentucky, including Louisville, Lexington, and in Madison County. The last two episodes, arriving during the late-afternoon and late-evening hours, brought wind damage, flooding and one long-tracked strong tornado in LaRue County. At the beginning of the day, Kentucky lay in a very humid airmass, with dewpoints in the lower 70s. During the pre-dawn hours, the remains of a decaying nocturnal mesoscale convective system brought widespread substantial rains to Louisville and areas eastward along and north of Interstate 64 towards Frankfort. Some areas in metropolitan Louisville received over 1 inch of rain. This convective system didn't penetrate very far into Kentucky before dissipating, leaving an undisturbed airmass for later in the afternoon. A second wave of storms moved southeast across the same area during the mid-afternoon hours. These were surface-based and brought localized flash flooding and wind damage. The final round of storms moved southeast of the Ohio River near and southwest of Louisville around mid-evening, supported by a strong digging shortwave moving southeast across Illinois. This final round of storms brought additional flash flooding, damaging winds, and a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 4:17 PM EST, 25 minutes earlier.

Area forecast discussion, Jun 26, 4:17 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT WED JUN 26 2013

.MESOSCALE UPDATE...
Issued at 517 PM EDT Wed Jun 26 2013

Line of storms is currently crossing from Indiana into Kentucky.  It
appears to be losing its punch, and no severe reports have been
received by the NWS so far.  Nevertheless, it will be capable of 40
to 50 mph winds as it moves into northern Kentucky.  AMDAR soundings
out of SDF have been showing some capping, so that may be helping to
prevent the impressive winds radar is seeing aloft from crashing to
the ground.  DCAPE is not particularly impressive either.

New storms have been firing from eastern Missouri to southwest
Indiana.  Analysis shows that by far the best instability, not
surprisingly, is roughly from St Louis to Evansville where the
atmosphere has yet to be worked over.  The atmosphere over southern
Illinois is indeed extremely unstable and should be able to support
storm development.  Folks west and southwest of Louisville will need
to keep an eye on this activity, while the Blue Grass prepares for
northwest winds of 40 to 50 mph with the approaching line coming out
of Louisville.

&&

.SHORT TERM (Tonight through Thursday)...
Issued at 233 PM EDT Tue June 26 2013

A small cluster of storms has formed this afternoon and at this
writing is crossing southwest Indiana ahead of an upper vort moving
across northern Indiana. This area of storms may grow upscale as it
encounters a very moist, warm, unstable atmosphere to its south.
Additional new development will be possible as well.  A severe
thunderstorm watch is in effect until 10pm CDT/11pm EDT west of the
Blue Grass, though the greatest threat of severe weather will be
between 3pm and 9pm.

Last night thunderstorms dropped heavy rain across parts of southern
Indiana and northern Kentucky, especially from Salem to Louisville.
The ground is still very wet, and one-hour flash flood guidance in
this area is as low as 0.90". So, we've hoisted a Flash Flood Watch
across southern Indiana and northern Kentucky for this evening and
tonight.

On Thursday a weak surface trof will move through and may be
accompanied by a few showers and thunderstorms.  It will also shift
our winds around to the west-northwest, and winds may gust into the
20-25mph range by afternoon.

It will be a very muggy night with lows only in the lower 70s and
high humidity. High temperatures Thursday will mostly be in the
middle and upper 90s.

.LONG TERM (Thursday Night through Tuesday)...
Issued at 309 PM EDT Wed Jun 26 2013

In the extended forecast period, the WFO LMK area transitions into a
northwest flow pattern.  The surface frontal zone is essentially
through Friday.  This warrants at least a slight chance/chance
mention of showers and thunderstorms, given the slightly stronger
shear and instability aloft along the southern edge of the shortwave
rotating down from the Great Lakes region.

There is a slight break in the rain Friday night, but the upper low
over the Great Lakes sharpens over the weekend.  This will enhance
lift over southeast Indiana/southwest Ohio, moving into central
Kentucky by 12Z Saturday.  As this trough develops into a closed low
over southern Illinois and west Kentucky, the diurnal chance of
showers and thunderstorms will become more persistent day and night
into Sunday.

From Sunday through Tuesday, chance PoPs will continue as moisture
gets pulled up from an inverted trough over the lower Mississippi
Valley into the Tennessee Valley, along and east of the closed low.
Cannot rule out non-diurnal chance of showers and thunderstorms with
this low pressure center.

Temperature-wise, temperatures after Friday will fall back below
seasonal levels into the 80s.  Thicknesses are noticeably lower
across the area, given expected clouds, rain chances, and slightly
better cold air advection in northwest surface flow.

&&

.AVIATION (18Z TAF Update)...
Issued at 105 PM EDT Wed Jun 26 2013

An upper level disturbance moving from Illinois to Indiana this
afternoon and evening is expected to spark thunderstorms out ahead
of it.  Some storms have already developed over southeast Illinois
and are pushing generally southeastward.  Will use radar to time
those storms into SDF, though there is a possibility that the worst
of them may evade SDF to the south.  For LEX and BWG will simply go
with the most likely time of the best instability this afternoon and
evening.

Showers and thunderstorms will linger through the evening hours
before finally tapering off.  It appears that there should be enough
wind and cloud to prevent fog from forming in the morning.

A weak cool front will cross the region Thursday morning.  While
isolated showers may accompany it, its greater impact on aviation
will be to bring winds around to the WNW, and perhaps get a little
gusty by afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
     090>092.

KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ030>037.

Mesoscale........13
Short Term.......13
Long Term........PAH
Aviation.........13
Hazardous weather outlook, Jun 26, 10:47 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EDT WED JUN 26 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1147 AM EDT WED JUN 26 2013 /1047 AM CDT WED JUN 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE
FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND
GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL
RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA
AND IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE
WEATHER LOOKS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS
AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR
MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES.
FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR
INTREPID SPOTTERS!

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 26, 3:56 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT WED JUN 26 2013

KYZ031>035-262125-
FRANKLIN KY-HENRY KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
456 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF NEW
CASTLE TO 5 MILES SOUTHWEST OF NEW CASTLE TO ANCHORAGE...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SHELBYVILLE...
  NEW CASTLE...
  LA GRANGE...
  CHESTNUT GROVE AND BELLVIEW...
  SLABTOWN AND JOYES...
  MULBERRY AND MIDDLETOWN HEIGHTS...
  POLSGROVE AND ORVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 32 AND 35.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
      3855 8500 3851 8502 3852 8498 3849 8498
      3846 8494 3846 8490 3844 8492 3842 8488
      3838 8489 3836 8485 3829 8489 3815 8519
      3838 8563 3847 8546 3864 8523
TIME...MOT...LOC 2056Z 289DEG 32KT 3854 8510 3838 8521
          3829 8543

EER
Special weather statement, Jun 26, 4:05 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED JUN 26 2013

KYZ029-030-034-038-039-045-046-262150-
ANDERSON KY-BULLITT KY-JEFFERSON KY-NELSON KY-SHELBY KY-SPENCER
KY-WASHINGTON KY-
505 PM EDT WED JUN 26 2013

...STRONG LINE OF THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH PORTIONS OF
NORTH-CENTRAL KENTUCKY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGHVIEW...AND MOVING
SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.  BE AWARE THAT A GUST FRONT
PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL
BEFORE THE ARRIVAL OF ANY RAIN.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHEPHERDSVILLE...
  LAWRENCEBURG...
  BARDSTOWN...
  SMITHVILLE AND CRENSHAW...
  SOLITUDE AND BROWNINGTON...
  HIGHGROVE AND LENORE...
  DEATSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3800 8482 3794 8491 3795 8494 3789 8501
      3770 8538 3773 8541 3766 8547 3763 8552
      3800 8592 3822 8534
TIME...MOT...LOC 2105Z 334DEG 23KT 3805 8555

MJ
Special weather statement, Jun 26, 4:05 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED JUN 26 2013

KYZ029-030-034-038-039-045-046-262150-
ANDERSON KY-BULLITT KY-JEFFERSON KY-NELSON KY-SHELBY KY-SPENCER
KY-WASHINGTON KY-
505 PM EDT WED JUN 26 2013

...STRONG LINE OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH PORTIONS OF
NORTH-CENTRAL KENTUCKY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGHVIEW...AND MOVING
SOUTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.  BE AWARE THAT A GUST FRONT
PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL
BEFORE THE ARRIVAL OF ANY RAIN.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHEPHERDSVILLE...
  LAWRENCEBURG...
  BARDSTOWN...
  SMITHVILLE AND CRENSHAW...
  SOLITUDE AND BROWNINGTON...
  HIGHGROVE AND LENORE...
  DEATSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3800 8482 3794 8491 3795 8494 3789 8501
      3770 8538 3773 8541 3766 8547 3763 8552
      3800 8592 3822 8534
TIME...MOT...LOC 2105Z 334DEG 23KT 3805 8555

MJ
Special weather statement, Jun 26, 4:31 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT WED JUN 26 2013

KYZ034>036-039>041-262200-
ANDERSON KY-FAYETTE KY-FRANKLIN KY-SCOTT KY-SHELBY KY-WOODFORD KY-
531 PM EDT WED JUN 26 2013

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF SHELBYVILLE...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  FRANKFORT...
  VERSAILLES...
  HATTON...
  BRIDGEPORT AND BROADVILLE MANOR...
  CAPITAL CITY AIRPORT AND KENNEBEC...
  BIG EDDY AND HARVIELAND...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
43 AND 75.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
118 AND 136.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 68
AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 8477 3811 8508 3821 8510 3835 8480
      3834 8478 3835 8475 3845 8460 3814 8442
TIME...MOT...LOC 2131Z 255DEG 20KT 3814 8504

EER

The radar

The Louisville radar (KLVX), 37 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 8 flash flood, 1 tornado. Local standard time, as filed.

Flash Flood, Jefferson

When
June 26, 4:42 PM EST
Where
Jefferson County, 3.1 mi NW of Highlands to 3.13 mi NW of Highlands
Cause
Heavy Rain
Reported by
Public
Coordinates
38.257, -85.726

The public reported that Frankfort Avenue north of Story Ave. was flooded.

Thunderstorm Wind, Franklin

When
June 26, 4:45 PM EST
Where
Franklin County, 1.29 mi WSW of Frankfort
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.190, -84.870

The Franklin County emergency manager reported several trees down in Frankfort.

Flash Flood, Jefferson

When
June 26, 4:56 PM EST
Where
Jefferson County, 0.36 mi NNW of Audubon Park to 0.45 mi NNE of Audubon Park
Cause
Heavy Rain
Reported by
Public
Coordinates
38.205, -85.731

The public reported several flooded roads in Audubon Park.

Flash Flood, Jefferson

When
June 26, 5:32 PM EST
Where
Jefferson County, 1.4 mi SE of Louisville to 1.5 mi SE of Louisville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.214, -85.763

A downpour that quickly brought between one and two inches of rain flooded many low-lying areas and intersections in Louisville. Local broadcast media reported flooded intersections at 3rd Street and Eastern Parkway, Frankfort Avenue at Stocker, and 7th Street's intersection with Oak Street. Water was also reported over Blankenbaker Road near the Southeast Christian Church.

Flash Flood, Jefferson

When
June 26, 5:33 PM EST
Where
Jefferson County, 1.58 mi E of Louisville to 1.64 mi E of Louisville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.228, -85.751

Local media reported that the bottom of the Interstate 65 ramp at Jackson Street was closed due to high water.

Flash Flood, Jefferson

When
June 26, 5:40 PM EST
Where
Jefferson County, 0.5 mi N of Louisville to 0.54 mi N of Louisville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.237, -85.780

The local media reported that the intersection of 15th Street and Oak Street was briefly closed due to flooding.

Thunderstorm Wind, Hancock

When
June 26, 7:33 PM CST
Where
Hancock County, Lewisport
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.930, -86.900

The local emergency manager estimated that winds up to 70 mph downed several trees in Lewisport.

Thunderstorm Wind, Breckinridge

When
June 26, 7:45 PM CST
Where
Breckinridge County, 0.69 mi S of Stephensport
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.910, -86.530

A spotter reported power lines and trees down on Kentucky 144 just outside of Stephensport.

Thunderstorm Wind, Breckinridge

When
June 26, 7:47 PM CST
Where
Breckinridge County, Cloverport
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.830, -86.630

A HAM radio operator relayed a report of two electric poles snapped on Hillside Drive just outside of Cloverport.

Thunderstorm Wind, Breckinridge

When
June 26, 8:00 PM CST
Where
Breckinridge County, Mc Quady
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.700, -86.520

A HAM radio operator reported trees and power lines down along Kentucky Highway 261 just south of McQuady.

Thunderstorm Wind, Hardin

When
June 26, 9:00 PM EST
Where
Hardin County, 0.55 mi W of Rogersville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.820, -85.940

The public reported several trees down in Radcliffe, which is near Fort Knox.

Thunderstorm Wind, Hardin

When
June 26, 9:09 PM EST
Where
Hardin County, 1.38 mi N of Elizabeth Town
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.720, -85.870

A spotter at Freeman Lake Park reported several trees downed and a shed toppled. This park is just north of Elizabethtown.

Thunderstorm Wind, Breckinridge

When
June 26, 8:18 PM CST
Where
Breckinridge County, Mc Daniels
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.600, -86.430

A spotter reported numerous trees down just south of McDaniels.

Thunderstorm Wind, Hardin

When
June 26, 9:26 PM EST
Where
Hardin County, Cecilia
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
37.670, -85.950

Power lines were downed just to the east of Cecilia.

Thunderstorm Wind, Boyle

When
June 26, 9:58 PM EST
Where
Boyle County, 0.88 mi SE of Danville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
37.640, -84.770

The local emergency manager reported trees and power lines down across Danville.

Thunderstorm Wind, Metcalfe

When
June 26, 9:08 PM CST
Where
Metcalfe County, Center
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.130, -85.680

The local broadcast media reported several trees down in the town of Center.

Thunderstorm Wind, Taylor

When
June 26, 10:10 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.350, -85.350

The public reported several trees down in Campbellsville.

Thunderstorm Wind, Marion

When
June 26, 10:17 PM EST
Where
Marion County, 1.1 mi W of Gravel Switch
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.580, -85.070

The Marion County emergency manager reported that the siding was ripped off one side of a residence located around 10 miles east of Lebanon. Several large limbs were also snapped.

Thunderstorm Wind, Adair

When
June 26, 9:21 PM CST
Where
Adair County, 0.55 mi W of Columbia
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.100, -85.310

A county official reported tree branches across a power line at mile marker 48 on the Cumberland Parkway.

Tornado, Larue

When
June 26, 10:25 PM EST to 10:36 PM EST
Where
Larue County, 1.47 mi N of Tonieville to 1.1 mi SE of Roanoke
Rating
EF2
Path length
6.65 mi
Path width
300 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
37.621, -85.799

During the late evening hours, a bowing segment embedded within a lengthy line of storms parallel to and south of the Ohio River began to surge southeast. On the northeast section of this segment, a reflectivity notch became apparent. A circulation developed and quickly spawned an EF-2 tornado across northern LaRue County.

The tornado touched down near the Hardin-LaRue county line between Routes 210 and 61 just northeast of Tonieville. On Castleman Road, just northeast of the Castleman-Carter Brother's Road intersection, a metal shop had its metal sheeting roof removed and thrown downwind around 100 yards. Its garage door was bent and insulation was scattered about. Several trees were uprooted near this location. Damage was estimated as EF-1.

Downstream, on Carter Brother's Road, a large RV was blown on its side within a mostly destroyed shed. A two story pole tobacco barn was destroyed. Many Red and White Oak trees were either sheared off or had lost many large limbs. Across the road a metal livestock building was destroyed with chaotic damage around a house. Winds here were estimated at around 115 mph, or EF-2.| |Along State Road 1607, not far from the intersection of Salem Church and Dan Dunn Roads, a silo was caved in and a portion of a corn field flattened.

Considerable damage was surveyed along portions of Slack Road. A one-room schoolhouse was destroyed. A dairy farm had several buildings destroyed, along with many trees uprooted. Based on damage to this dairy farm, tornadic winds up to 130 mph were estimated, near the high end of the EF-2 scale. Also along Slack Road, a two-story house has its entire roof removed. Blown-in insulation was caked on the entire side of a house. A shed was destroyed along with a few trees. The tornado lifted around one fifth of a mile northeast of Nuff Cemetery, near the intersection of Trumbull and Roanoke Roads.

Thunderstorm Wind, Green

When
June 26, 9:26 PM CST
Where
Green County, 0.69 mi S of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.260, -85.500

A spotter reported several trees and power lines down in Greensburg.

Thunderstorm Wind, Russell

When
June 26, 9:32 PM CST
Where
Russell County, 2.14 mi NNW of Humble
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.110, -85.080

Local media reported that several trees were downed on Kentucky Highway 76 near the town of Webbs Crossroads.

Thunderstorm Wind, Casey

When
June 26, 10:34 PM EST
Where
Casey County, 1.1 mi E of Liberty
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.320, -84.930

The public reported a tree down on a house in downtown Liberty.

Thunderstorm Wind, Casey

When
June 26, 10:35 PM EST
Where
Casey County, 0.55 mi E of Pricetown
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
37.280, -84.960

The Kentucky Mesonet measured a 58 mph wind gust. This site is located 3 miles south of Liberty.

Thunderstorm Wind, Russell

When
June 26, 9:40 PM CST
Where
Russell County, 1.49 mi SSE of Longstreet
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
37.050, -85.010

The local media relayed a report that a roof was removed from a barn in the town of Salem.

Thunderstorm Wind, Russell

When
June 26, 9:44 PM CST
Where
Russell County, 1.3 mi ESE of Karlus
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.990, -85.000

Local media reported trees down in the Font Hill Community, which is located near Lake Cumberland 5 miles east of Jamestown.

Flash Flood, Madison

When
June 26, 10:51 PM EST
Where
Madison County, 0.22 mi E of Richmond to 0.22 mi ESE of Richmond
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.749, -84.296

A spotter reported around one half foot of water flowing down Madison Hills and 3rd Street in Richmond.

Thunderstorm Wind, Russell

When
June 26, 9:59 PM CST
Where
Russell County, Russell Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.050, -85.080

A spotter reported several trees down in Russell Springs.

Flash Flood, Fayette

When
June 26, 11:05 PM EST
Where
Fayette County, 0.15 mi NNE of Lexington to 0.18 mi NNE of Lexington
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
38.052, -84.499

Local Television media reported a water rescue at Elm Tree Road and East 2nd Street. For the entire day, the Lexington Airport measured 2.75 inches of rain. Most of this fell during the mid-evening hours.

Flash Flood, Madison

When
June 27, 1:15 AM EST
Where
Madison County, 1.25 mi NNE of Doylesville to 1.29 mi NNE of Doylesville
Cause
Heavy Rain
Reported by
Public
Coordinates
37.848, -84.165

The public reported water over Doylesville Road near Clear Creek. This quickly flowing water was around one half foot deep.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2013Every state in 2013This day in weather historyThe tornado archive for Kentucky, 2013Warnings in Kentucky, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449894, 449902, 449895, 449892, 449893, 449897, 449905, 449907, 449909, 449913, 449914, 449916, 449917, 449920, 449931, 449961, 449928, 449962, 449930, 449729, 449925, 449957, 450018, 449933, 449956, 449949, 449898, 449946, 449900, 449901.